Skip to main content
Publication

A solution to Schröder's equation in several variables

by
Publication Type
Journal
Journal Name
Journal of Functional Analysis
Publication Date
Volume
270
Issue
9
Let ϕ be an analytic self-map of the n -ball, having 0 as the attracting fixed point and having full-rank near 0. We consider the generalized Schröder's equation, F∘ϕ=ϕ′(0)kF with k a positive integer and prove there is always a solution F with linearly independent component functions, but that such an F cannot have full rank except possibly when k=1. Furthermore, when k=1 (Schröder's equation), necessary and sufficient conditions on ϕ are given to ensure F has full rank near 0 without the added assumption of diagonalizability as needed in the 2003 Cowen/MacCluer paper. In response to Enoch's 2007 paper, it is proven that any formal power series solution indeed represents an analytic function on the whole unit ball. How exactly resonance can lead to an obstruction of a full rank solution is discussed as well as some consequences of having solutions to Schröder's equation.